Alert archive / Maryland / Coastal Flood Statements in 2012

Coastal Flood Statement 13, NWS Wakefield, VA

June 18, 2012Dorchester County, Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this coastal flood statement at Jun 18, 2012, 12:30 AM EDT for Dorchester County, Somerset County, Wicomico County, Maryland. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2012, 12:30 AM EDT (04:30 UTC)
Expired
Jun 18, 2012, 6:01 AM EDT
In force
6 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD

The radar

The Dover AFB radar (KDOX), 70 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WHUS41 KAKQ 180430
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1230 AM EDT MON JUN 18 2012

MDZ021>023-181000-
/O.NEW.KAKQ.CF.S.0013.120618T0430Z-120618T1000Z/
DORCHESTER-WICOMICO-SOMERSET-
1230 AM EDT MON JUN 18 2012

...ELEVATED TIDE LEVELS EXPECTED FOR HIGH TIDE EARLY THIS MORNING...

* TIME...HIGH TIDE IS EXPECTED TO APPROACH MINOR TIDAL FLOODING
  THRESHOLDS OVER EASTERN PORTIONS OF THE CHESAPEAKE BAY. LEVELS
  WILL RUN ABOUT 1 FT ABOVE NORMAL DURING HIGH TIDE EARLY THIS
  MORNING.

* IMPACTS...MINOR FLOODING IS POSSIBLE.

$$
1 follow-up statement
822 
WHUS41 KAKQ 181001
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 AM EDT MON JUN 18 2012

MDZ021>023-181115-
/O.CAN.KAKQ.CF.S.0013.000000T0000Z-120618T1000Z/
DORCHESTER-WICOMICO-SOMERSET-
601 AM EDT MON JUN 18 2012

THE TIME OF HIGH TIDE HAS PASSED OVER EASTERN PORTIONS OF THE
CHESAPEAKE BAY.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jun 17, 10:15 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 17, 10:15 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1015 PM EDT SUN JUN 17 2012

.SYNOPSIS...
HIGH PRESSURE SETTLES OVER THE REGION THROUGH TONIGHT. A TROUGH
OF LOW PRESSURE APPROACHES FROM THE WEST MONDAY...BEFORE SLIDING
OFFSHORE EARLY TUESDAY. HIGH PRESSURE SETTLES OFFSHORE BY
MIDWEEK...CLEARING THE WAY FOR INCREASINGLY WARM AND HUMID
CONDITIONS FOR THE MID TO LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SURFACE HIGH PRESSURE REMAINS ANCHORED FROM NOVA SCOTIA TO THE MID
ATLANTIC COAST. MEANWHILE...LOW PRESSURE CONTINUES TO MEANDER TO
THE NNE WELL OFF THE VA CAPES. ELSEWHERE...LOW PRESSURE IS LIFTING
N OVER CENTRAL ONTARIO WITH AN ATTENDANT FRONTAL BOUNDARY
EXTENDING S ACROSS THE GREAT LAKES AND THE UPPER OHIO VALLEY.
CLOUD COVER AN SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THIS SYSTEM ARE VERY SLOWLY MOVING ACROSS THE CENTRAL APPALACHIANS
THIS EVENING. OTHERWISE...A VERY COMFORTABLE PLEASANT EVENING IS
OCCURRING ACROSS THE LOCAL AREA WITH ONLY SCATTERED MID-CLOUDS
NUDGING INTO THE NW PIEDMONT COUNTIES.

THE CLOUD COVER TO THE WEST SHOULD HAVE DIFFICULTY MAKING PROGRESS
TO THE EAST OVER THE NEXT SEVERAL HOURS GIVEN THE SLOW MOVEMENT OF
THE LOW OFF THE COAST. THEREFORE...FORECAST MINIMUM TEMPERATURES
HAVE BEEN LOWERED TO THE MID TO UPPER 50S FOR MUCH OF THE EASTERN
PORTION OF THE FORECAST AREA...WITH UPPER 50S TO AROUND 60 FOR THE
PIEDMONT. INCREASING RH/PW VALUES ASSOCIATED WITH THE SYSTEM TO
THE NORTHWEST MAY BE ENOUGH TO SUPPORT WIDELY SCATTERED SHOWERS
OVER THE NW PIEDMONT COUNTIES (NW OF RIC) EARLY MONDAY MORNING.
THE REMAINDER OF THE AREA SHOULD BE DRY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
GOOD MODEL AGREEMENT FOR THE SHORT TERM PERIOD IN GRADUALLY
BUILDING UPPER LEVEL RIDGING OVER THE AREA. THIS WILL ALLOW FOR
GRADUALLY TURNING UP THE HEAT AND HUMIDITY THROUGH MIDWEEK. RAIN
CHANCES WILL BE MAINLY DIURNALLY DRIVEN AND APPEAR HIGHEST ON
MONDAY BEFORE MID-UPPER RIDGING ARRIVES FOR MIDWEEK.

12Z/17 GUIDANCE IN A BIT BETTER AGREEMENT IN SHUNTING AN AREA OF
CONVECTION, LIKELY LEFTOVERS FROM TODAY'S ACTIVITY, ACROSS
NORTHERN & WESTERN COUNTIES MONDAY MORNING. GIVEN EXPECTED MYRIAD
OF LINGERING BOUNDARIES FROM SHOWERS EARLIER IN THE DAY...EXPECT
ADDITIONAL ISOLATED TO SCATTERED CONVECTION TO RE-DEVELOP ACROSS
WESTERN COUNTIES DURING PEAK HEATING HOURS MON AFTERNOON. KEPT
HIGHEST POP ALONG AND WEST OF I-95 FOR NOW, AS STRONG MID LVL
CAPPING INVERSION LOOKS TO KEEP A LID ON CONVECTIVE ACTIVITY OVER
THE SOUTHEASTERN THIRD OF THE AREA. FOR TEMPERATURES, LOOK FOR
HIGHS IN THE U70S-L80S BUT IT WILL BEGIN TO FEEL A BIT MORE HUMID
AS TD VALUES TEMPS RISE INTO THE L60S.

MID/UPPER DISTURBANCE CLEARS OFF THE MID-ATLANTIC COAST MONDAY
NIGHT, AND WITH NO REAL FOCUS FOR ADDITIONAL SHRAS, DROPPED POP
QUICKLY AFTER SUNSET MONDAY NIGHT. A MILD, BUT NOTICEABLY LESS
COMFY/MORE MUGGY EVENING MONDAY NIGHT. EARLY MORNING LOWS TUESDAY
IN THE L-M60S.

TUESDAY-WEDNESDAY...
UPPER RIDGE BEGINS TO SETTLE INTO THE AREA FOR TUE/WED, AND THE
MID LEVEL SUBSIDENCE FROM THIS FEATURE SHOULD GENERALLY ALLOW A
LOWER AREAL COVERAGE OF CONVECTION. HOWEVER, WITH DIURNAL
INSTABILITY AND INCREASING LLVL MOISTURE, ISOLATED TSTMS CAN'T BE
RULED OUT, MAINLY WEST OF CHES BAY. ONCE AGAIN, NO SIGNIFICANT
FORCING MECHANISM SEEN TO INCLUDE POPS MUCH BEYOND SUNSET TUESDAY,
AND WITH MORE IN THE WAY OF CAPPING EVIDENT ON WEDNESDAY, HAVE
KEPT TUESDAY NIGHT AND WEDNESDAY DRY FOR NOW.

BIGGEST STORY IN THE MIDWEEK TIME PERIOD WILL BE TEMPERATURES AND
HEAT INDICES. RISING H5 HEIGHTS AND WARMING H85 TEMPS SUPPORT
HIGHS IN THE M-U80S ALONG THE COAST...U80S-L90S WEST OF CHES BAY.
HEAT INDICES TUESDAY AND WEDNESDAY AFTNS LIKELY WELL INTO THE 90S
TO AROUND 100.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE GENERAL WEATHER PATTERNS FOR
THE LATTER HALF OF THE WEEK. UPPER LEVEL HIGH WILL GIVE WAY TO
LOWERING HEIGHTS OVER THE EASTERN SEABOARD. A WEAK COLD FRONTAL
PASSAGE IS EXPECTED AROUND LATE FRIDAY/EARLY SATURDAY. THIS FRONT IS
EXPECTED TO DISSIPATE OR MOVE BACK TO THE NORTH ON SUNDAY. WARM TO
HOT TEMPERATURES WILL COOL SLIGHTLY BY THE WEEKEND.

NO WIDESPREAD PCPN IS INDICATED BUT SCATTERED THUNDERSTORMS CAN BE
EXPECTED FRIDAY AND SATURDAY IN ASSOCIATION WITH THE FRONT AND
INCREASED INSTABILITY FROM COOLER TEMPERATURES ALOFT. THE ATMOSPHERE
SHOULD STABILIZE SOMEWHAT BY SUNDAY.

HIGH TEMPERATURES IN THE LOW TO MID 90S INLAND AND MID TO UPR 80S
NEAR THE COAST THURSDAY AND FRIDAY LOWER ABOUT 5 DEGREES TO THE UPR
80S TO NEAR 90 INLAND AND LOW TO MID 80S ON THE COAST OVER THE
WEEKEND. LOWS AROUND 70 AREA WIDE COOL TO THE MID TO UPR 60S SUNDAY
MORNING.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL PROMOTE LIGHT E-SE
WINDS OVERNIGHT. LATEST MODEL GUIDANCE SUGGESTS THE POSSIBILITY OF
MVFR FOG/STRATUS DEVELOPING AT KSBY/KPHF/KECG BETWEEN 06Z-09Z MONDAY
MORNING (PERHAPS DOWN TO IFR AT KSBY) AND HAVE MAINTAINED THIS
FORECAST IN THE 00Z TAF PACKAGE. OTW...A WEAK DISTURBANCE WILL PUSH
THROUGH THE REGION DURING THE DAY MONDAY WITH ISOLD/SCT SHWRS
POSSIBLE ACROSS CENTRAL VA. DUE TO LIMITED COVERAGE/INTENSITY OF
SHWRS...WILL KEEP CONDITIONS VFR WITH MID-LEVEL BKN DECK OF CLOUDS.

HIGH PRESSURE REMAINS NEARBY THRU THE MIDDLE OF THE WEEK CREATING
MOSTLY VFR CONDITIONS.

&&

.MARINE...
BUOY DATA HAS SHOWN A DOWNWARD TREND IN SEAS NORTH OF THE VA/NC
BORDER THE PAST FEW HOURS...SO WILL LET ALL SCA'S NORTH OF THE
BORDER EXPIRE AT 10 PM. STILL SEEING SEAS ABOVE 5 FT OFF THE
NORTHERN OUTER BANKS SO HAVE EXTENDED SCA FOR ANZ658 THRU 1 AM AND
WILL CONTINUE TO MONITOR TRENDS.

AN EXTENDED PERIOD OF QUIET MARINE CONDITIONS WILL COMMENCE MONDAY
MORNING AND SHOULD CONTINUE THROUGH THE WORK WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT MONDAY FOR ANZ658.

&&

SYNOPSIS...MAM
NEAR TERM...MAM/AJZ
SHORT TERM...MPR/MAM
LONG TERM...JDM
AVIATION...DAP
MARINE...LSA/JDM
Hazardous weather outlook, Jun 17, 9:38 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
938 PM EDT SUN JUN 17 2012

MDZ021>025-NCZ012>017-030>032-VAZ048-049-060>097-099-100-190145-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-ACCOMACK-
NORTHAMPTON VA-
938 PM EDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-VAZ098-190145-
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
938 PM EDT SUN JUN 17 2012

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-190145-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
938 PM EDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ658-190145-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
938 PM EDT SUN JUN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Statements in Maryland, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.